Alert archive / Kentucky / Flash Flood Warnings in 2006

Flash Flood Warning 20, NWS Louisville, KY

March 12, 20064 counties in Kentucky

NWS Louisville, KY issued this flash flood warning at Mar 12, 2006, 6:14 AM EST for 4 counties in Kentucky. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2006, 6:14 AM EST (11:14 UTC)
Expired
Mar 12, 2006, 10:15 AM EST
In force
4 hr
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

Counties Henry County, KY, Jefferson County, KY, Oldham County, KY, Trimble County, KY

The radar

The Louisville radar (KLVX), 70 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 9:00 AM ESTFLASH FLOODBedford, KYCONNECTOR ROAD AND MOUNT PLEASANT ROAD IN BEDFORD WERE CLOSED DUE TO HIGH WATER. THE BRIDGE ON HIGHWAY 625 IN BEDFORD WAS ALSO CLOSED.
Mar 12, 10:00 AM ESTFLASH FLOODLouisville, KYTHRID STREET IS CLOSED AT SEVERAL LOCATIONS...AT WINKLER...AROUND EASTERN AND SOUTHERN PARKWAYS...AND AROUND SOUTHSIDE DRIVE AND NEW CUT ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 166 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 121115
FFWLMK
KYC103-111-185-223-121515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
614 AM EST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HENRY COUNTY IN NORTH CENTRAL KENTUCKY
  JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY
  THIS INCLUDES THE CITY OF LOUISVILLE
  OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY
  TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY

* UNTIL 1015 AM EST

* AT 610 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM LOUISVILLE
  NORTHEASTWARD TO NEW CASTLE.  THIS LINE WAS NEARLY STATIONARY WITH
  INDIVIDUAL CELLS TRAINING TO THE NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST.
  MATTHEWS...PROSPECT...OKOLONA...NEW CASTLE...MIDDLETOWN...LYNDON...
  LA GRANGE...JEFFERSONTOWN...FERN CREEK...FAIRDALE...BEDFORD AND
  ANCHORAGE.

DOPPLER RADAR ESTIMATES THAT ONE TO ONE AND HALF INCHES OF RAIN HAS 
FALLEN ACROSS THE AREA THIS MORNING.  ADDITIONAL RAINFALL AMOUNTS OF 
1 TO 2 INCHES WILL BE POSSIBLE THIS MORNING.  THIS RAINFALL COMBINED 
WITH RAINFALL FROM YESTERDAY WILL LEAD TO FLASH FLOODING ACROSS THE 
AREA.  IN ADDITION...PONDING OF WATER ON AREA ROADWAYS WILL BE 
LIKELY AS WELL.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. TURN AROUND...DONT DROWN VEHICLES CAUGHT IN RISING WATER 
SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE
THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
LOUISVILLE.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...YOUR LOCAL RADIO AND
TELEVISION MEDIA FOR DETAILS AND FURTHER UPDATES.

LAT...LON 3835 8524 3840 8532 3833 8532 3829 8546
      3826 8542 3820 8546 3809 8575 3811 8580
      3818 8585 3834 8562 3843 8560 3855 8539
      3872 8543 3874 8538 3858 8521 3856 8501
      3852 8504 3842 8490 3836 8489 3835 8489

$$

JARVIS
1 follow-up statement
000 
WGUS73 KLMK 121329
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
828 AM EST SUN MAR 12 2006

KYC097-209-121615-
HARRISON KY-SCOTT KY-
828 AM EST SUN MAR 12 2006

...A FLASH FLOOD WARNING CONTINUES UNTIL 1115 AM EST FOR SCOTT AND
HARRISON COUNTIES...

AT 824 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS WITH EMBEDDED THUNDERSTORMS PRODUCING MODERATE TO 
HEAVY RAINS OVER MUCH OF THE BLUEGRASS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GEORGETOWN 
AND CYNTHIANA.

EVEN THOUGH THE HEAVIEST RAINS HAVE DROPPED SOUTH OF THE WARNED 
AREA...ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE STILL 
POSSIBLE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 3834 8474 3821 8473 3813 8465 3821 8444
      3828 8444 3830 8433 3834 8426 3846 8411
      3858 8423 3856 8440 3850 8453

$$
CS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 5:19 AM EST, 55 minutes earlier.

Area forecast discussion, Mar 12, 5:19 AM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
519 AM EST SUN MAR 12 2006

...SVR WX AND HVY RAIN THREATS CONTINUE THROUGH MONDAY...

.MESO UPDATE...
STORMS APPEAR TO HAVE ESTABLISHED A SOLID COLD POOL AND ARE
CONTINUING TO RIDE NE ALONG/N OF THE OHIO RIVER. TORRENTIAL RAINS
CONTINUE AND WE ARE ALREADY GETTING REPORTS OF RENEWED FLOODING
PROBLEMS. FLASH FLOOD WARNINGS ALREADY ISSUED. LATEST ACARS
SOUNDING AT SDF SHOWING LOW LEVEL COLD INVERSION ERODING AS WARM
FRONT PUSHES NORTHWARD. WE ISSUED A TOR WARNING FOR JEFF/TRIMBLE
COUNTIES EARLIER...BUT THAT CIRCULATION HAS WEAKENED SOMEWHAT
SINCE THEN. FOR NOW A MARGINAL HAIL AND GUSTY WIND THREAT SEEMS TO
BE THE MAIN MODE OF POTENTIAL SVR WX OVER THE NEXT COUPLE HOURS IN
THE LMK CWA. STORMS NOW MOVING INTO CLARK/CRAWFORD/HARRISON
COUNTIES IN INDIANA APPEAR THE STRONGEST. WATCHING POTENT STORMS
OVER THE PAH CWA MOVING THIS DIRECTION AS WELL. BUSY MORNING TO
SAY THE LEAST. PRECIP CHANCES FOR THE NEXT FEW HOURS OVER SRN KY
ARE MINIMAL.

CS

&&

.PREV DISCUSSION... (ISSUED 244 AM EST SUN MAR 12 2006)

MESO UPDATE...
BANDS OF TSRA CONTINUE TO CREEP SLOWLY EWD TOWARD THE LMK CWA...
NOW JUST ENTERING DUBOIS AND ORANGE COUNTIES IN SRN INDIANA.
OVERALL DECREASE IN SVR THREAT SEEMS TO BE OCCURRING WITH THESE
CELLS IN SW INDIANA...AS THESE STORMS MOVE INTO A MORE ELEVATED
ENVIRONMENT PER 0720 UTC ACARS SOUNDING AT SDF. WILL CONTINUE TO
MONITOR SVR POTENTIAL...MAINLY FOR HAIL AND WINDS. LOTS OF
LIGHTNING REMAINS WITH THESE CELLS. HEAVY RAINFALL AND FLOODING IS
OF MORE IMMEDIATE CONCERN AND ONCE RAINS MOVE MORE INTO THESE
COUNTIES...WE WILL BE QUICK TO ISSUE FLASH FLOOD WARNINGS OVER
PARTS OF SRN IND DUE TO SATURATED GROUND CONDITIONS AND TRAINING
CELLS UPSTREAM OVER SRN IL/SW IN.

CS

PREV DISCUSSION... (ISSUED 145 AM EST SUN MAR 12 2006)

SHORT TERM (TODAY-TONIGHT)...

CURRENT FORECAST REFLECTS EXPECTED WX OVER NEXT 30 HOURS WELL...AND
ONLY SLIGHT CHANGES ANTICIPATED WITH MORNING ISSUANCE.

EXTENSIVE BAND OF TSRA ONGOING FROM NW OHIO ALL THE WAY BACK INTO
ERN OK...WITH EMBEDDED SEVERE/TORNADIC STORMS MOST NOTABLY OVER SRN
IL AS OF 04-06 UTC. 00 UTC NAM OMEGA FIELDS CAPTURE THE OVERALL PCPN
PATTERNS QUITE WELL AND WILL FOLLOW. WE EXPECT CELLS WITHIN THIS
BAND OF TSRA TO CONTINUE TRAINING OFF THE THE NE WITHIN THE 0-6KM
MEAN WIND...BUT THERE SHOULD BE A GRADUAL EWD MOTION OF THE OVERALL
BAND THROUGH 12 UTC SUNDAY WITH A 700MB UPWARD MOTION AXIS FROM SRN
IL INTO SRN IND AND SRN OH AT THAT TIME. WITHIN MOST LLJ...
ADDITIONAL (BUT MORE SCT) SHRA WITH THUNDER WILL LIKELY DEVELOP
SOUTH OF THAT ORGANIZED BAND THROUGH THE REMAINDER OF THE OVERNIGHT
INTO SUN MORNING.

THROUGH EARLY AFTN TODAY...WE WILL CONTINUE CATEGORICAL POPS OVER
MUCH OF THE CWA...WITH POTENTIAL FOR TRAINING HEAVY RAINS/FLOODING
OVER THE CURRENT FLOOD WATCH AREA. 3HR FLOOD GUIDANCE VALUES ARE
VERY LOW IN SRN INDIANA WHERE ANOTHER 2-3 INCHES OF RAIN FELL SAT
MORNING...SO EVEN .50 TO .75 OF RAIN COULD CAUSE PROBLEMS. AS THESE
STORMS HEAD E THEY WILL ENCOUNTER MORE STABILIZED AIRMASS WITH 0445
UTC SDF ACARS SOUNDING SHOWING STABILIZED BOUNDARY LAYER (56F AT THE
SFC BUT NEARLY 70F AT 1600FT). HOWEVER WEST OF SFC WARM FRONT
(POSITIONED HNB-FTK-SME AS OF 06 UTC) ENOUGH SFC BASED INSTABILITY
EXISTS THAT SVR STORMS REMAIN A GOOD POSSIBILITY. WINDS OVER THE CWA
HAVE BEEN VEERING TO A MORE SLY DIRECTION PAST COUPLE HOURS...
INDICATING THAT WARM FRONT WILL LIKELY LIFT N THROUGH DAYBREAK...
ALLOWING MUCH OF THE CWA TO BE IN A WARM SECTOR TYPE AIRMASS. LARGE
HAIL AND HIGH WINDS PRIMARY THREATS THROUGH DAYBREAK TODAY...BUT
ISLTD TORNADO THREAT COULD BE ENHANCED NEAR THE WARM FRONT OVER SRN
IND...GIVEN STORM HISTORIES EARLIER OVER SRN IL.

NAM INDICATING THAT MAIN AXIS OF PCPN SHOULD EXIT THE CWA TO THE
E/NE BY AROUND OR A LITTLE AFTER 18 UTC/EARLY SUN AFTN. BY 00
UTC...NAM SHOWS A BROAD AREA OF SUBSIDENCE OVER THE LOWER OHIO
VALLEY...SO WILL DROP POPS INTO LOW CHC CATEGORY CENTERED ON THAT
TIME (LATE AFTN/EARLY EVE SUNDAY). ANOTHER ROUND OF SVR TSRA LOOKS
TO DEVELOP OVER MO/IL/AR BY THAT TIME (SPC HIGH RISK AREA)...BASED
ON THE CAPE/SHEAR DISTRIBUTIONS IN CONJUNCTION WITH PASSING UPPER
TROF. NAM OMEGA PATTERNS SUGGEST THAT THIS CONVECTION WOULD ORGANIZE
INTO A BROKEN LINE OF STORMS AND DROP ESE INTO THE LMK CWA...AGAIN
AFTER MIDNIGHT. FCST 700MB RH FIELDS SHOW A FAIR AMT OF DRY AIR
ENTRAINMENT POTENTIAL INTO THESE STORMS OVERNIGHT...SUGGESTIVE OF AN
ENHANCED DAMAGING WIND THREAT FOR THE CWA. SQ LINE WOULD LIKELY BE
INTO THE CNTRL SECTIONS OF THE CWA BY 12 UTC MONDAY. HVY RAIN THREAT
REMAINS TONIGHT...ANY ADDITIONAL RAINFALL WOULD QUICKLY CAUSE
FLOODING ISSUES OVER SRN IND/NC KY...SO WILL EXTEND THE FLOOD WATCH
IN ITS CURRENT GEOGRAPHICAL CONFIGURATION UNTIL 12 UTC MONDAY.

REGARDING TEMPERATURES...WITH CWA EXPECTED TO BE SOLIDLY IN THE WARM
SECTOR...CONTINUED FCST OF MID/UPPER 70S THIS AFTN OVER NEARLY THE
WHOLE AREA. THIS IS PREDICATED ON WIDESPREAD PCPN NOT EXISTING THIS
AFTN AND SOME BREAKS IN THE CLOUD COVER. WITH 10 TO 20 MPH
SOUTHERLIES CONTINUING THIS EVE...TEMPS WILL LIKELY FALL SLOWLY.
LOWS IN THE LOWER 60S WEST/UPPER 50S EAST SOUNDS REASONABLE AT THIS
TIME.

CS

LONG TERM (MONDAY-SATURDAY)...

MONDAY AND MONDAY NIGHT...

THE DEEP TROUGH ACROSS THE WESTERN STATES WILL FINALLY LIFT OUT
EARLY MONDAY AS BACK EDGE OF A STRONG JET ROUNDS THE BASE AND MOVES
INTO THE SOUTHERN PLAINS. THE LAST OF A SERIES OF DISTURBANCES WILL
EJECT ONTO THE SOUTHERN PLAINS. THIS WILL QUICKLY EJECT LOW PRESSURE
WHICH WILL MOVE NORTHEAST ACROSS ILLINOIS AND TOWARD THE WESTERN
GREAT LAKES EARLY MONDAY.

THE SOUTHERN OHIO RIVER VALLEY WILL BE IN THE WARM SECTOR EARLY
MONDAY...WITH A COLD FRONT EXPECTED TO EXTEND FROM NORTHERN ILLINOIS
THROUGH MISSOURI AT 12Z. THIS FRONT WILL RAPIDLY MOVE SOUTHEAST...
CROSSING THE OHIO RIVER DURING THE AFTERNOON OR EARLY EVENING HOURS.
INSTABILITY MONDAY AHEAD OF THIS FRONT WILL DEPEND ON THE FRONTS
TIMING...BUT MORE IMPORTANTLY...ON THE NATURE OF OVERNIGHT
CONVECTION LATE SUNDAY OR EARLY MONDAY. ONE OR MORE LINES OF STORMS
ARE EXPECTED TO MOVE ACROSS SOUTHERN ILLINOIS AND WESTERN KENTUCKY
DURING THE EARLY MORNING HOURS...POSSIBLY MOVING ACROSS OUR CWA
DURING THE MORNING HOURS. SURFACE BASED INSTABILITY MAY NOT RECOVER
FROM MORNING CONVECTION. WITH DISTINCT LINEAR FORCING AND STRONG LOW
LEVEL WIND FIELDS WIND DAMAGE IS POSSIBLE MONDAY...EITHER FROM ANY
INITIAL SQUALL LINE ARRIVING IN THE MORNING...OR REDEVELOPMENT OF
STORMS IN THE AFTERNOON AHEAD OF THE COLD FRONT.

MUCH COLDER AIR WILL ARRIVE OVERNIGHT MONDAY. HIGH PRESSURE WILL
BUILD SOUTHWARD ACROSS THE MISSOURI VALLEY. ANY LEFT-OVER POST
FRONTAL SHOWERS WILD EXIT KENTUCKY BY LATE MONDAY EVENING...ALTHOUGH
SKIES SHOULD REMAIN CLOUDY WITH WRAP-AROUND LOW STRATUS.

TUESDAY AND WEDNESDAY...

HIGH PRESSURE WILL MOVE ACROSS THE REGION. WINDS WILL DIMINISH LATE
TUESDAY AND BECOME LIGHT BEFORE SWITCHING TO LIGHT SOUTHERLY
WEDNESDAY. EXPECT PARTLY CLOUDY SKIES AND SEASONABLY COOL
TEMPERATURES.

THURSDAY AND THURSDAY NIGHT...

LIMITED MOISTURE WILL RETURN AHEAD OF FAST MOVING UPPER AIR
DISTURBANCE EXPECTED TO MOVE ACROSS INDIANA LATE THURSDAY. HAVE
MAINTAINED CHANCE OF THUNDERSTORMS.

FRIDAY AND SATURDAY...

STRONG CANADIAN HIGH PRESSURE IS FORECAST TO MOVE INTO THE UPPER
MIDWEST BY BOTH THE ECWMF AND THE GFS FRIDAY. THIS WILL BRING IN A
UNSEASONABLY COOL AIRMASS INTO THE LOWER OHIO VALLEY FRIDAY IN THE
WAKE OF THE DEPARTING UPPER LEVEL FEATURE. HAVE LOWERED FRIDAY AND
SATURDAYS FORECAST HIGHS A FEW DEGREES.

JSD

LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH MONDAY MORNING ALONG/N OF A
HANCOCK-HARRISON COUNTY LINE.
IN...FLOOD WATCH THROUGH MONDAY MORNING ALL ZONES.

&&
Hazardous weather outlook, Mar 12, 4:21 AM EST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
421 AM EST SUN MAR 12 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-130930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
421 AM EST SUN MAR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY...TONIGHT...AND MONDAY MORNING.

A SUBSTANTIAL BAND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO
CONTINUE OVER SOUTHERN PARTS OF INDIANA AND INTO NORTHERN PARTS OF
CENTRAL KENTUCKY THROUGH THE MORNING HOURS. LOCALLY HEAVY RAINFALL
IS LIKELY DUE TO THE HIGH MOISTURE CONTENT IN THE ATMOSPHERE AND
THE TRAINING OF CELLS OVER THE SAME AREAS. A FLOOD WATCH IS IN
EFFECT FOR ALL OF SOUTHERN INDIANA AND PARTS OF CENTRAL KENTUCKY
NORTH OF A HANCOCK TO HARRISON COUNTY LINE. HERE THE GROUND IS
SATURATED...ESPECIALLY OVER SOUTHERN INDIANA...AND ANY ADDITIONAL
HEAVY RAINFALL WILL LIKELY LEAD TO RENEWED FLOODING PROBLEMS.
THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING...SMALL HAIL...AND GUSTY WINDS. ISOLATED SEVERE STORMS
WITH LARGE HAIL AND HIGH WINDS ARE POSSIBLE DURING THE MORNING
HOURS. A TORNADO WATCH REMAINS IN EFFECT ALONG AND WEST OF A SALEM
TO BEAVER DAM LINE THROUGH MID-MORNING.

SEVERE THUNDERSTORMS SUNDAY AFTERNOON ACROSS MISSOURI AND ILLINOIS
ARE EXPECTED TO CONSOLIDATE INTO ONE OR MORE LINES AND MOVE TOWARD
SOUTHERN INDIANA AND CENTRAL KENTUCKY TONIGHT. THE STORMS ARE
EXPECTED TO CROSS THROUGH THE OUTLOOK AREA LATE TONIGHT AND MONDAY
MORNING. DAMAGING WINDS WILL BE THE PRIMARY THREAT...ALONG WITH
MARGINALLY SEVERE HAIL BEING POSSIBLE WITHIN THE STRONGER CELLS.
ISOLATED TORNADOES MAY BE EMBEDDED WITHIN THE LINE AS WELL. THE
HIGHEST THREAT FOR WIDESPREAD SEVERE WEATHER IS WEST OF A
FRANKFORT TO BOWLING GREEN LINE WHERE A MODERATE RISK OF SEVERE
STORMS HAS BEEN FORECAST BY THE STORM PREDICTION CENTER. IN
ADDITION THESE STORMS COULD DROP ANOTHER INCH OR SO OF RAINFALL...
POSSIBLY CREATING ADDITIONAL FLOODING AND RUNOFF PROBLEMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS
CENTRAL KENTUCKY MONDAY AFTERNOON AND EVENING AHEAD OF A COLD
FRONT. THIS WILL DEPEND HIGHLY ON WHETHER OR NOT THE ATMOSPHERE
CAN DESTABILIZE IN THE WAKE OF MORNING SHOWERS AND STORMS. ANY
THUNDERSTORMS THAT DEVELOP MONDAY AFTERNOON MAY BECOME SEVERE...
AND THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION IN A
SLIGHT RISK FOR SEVERE WEATHER. THE MAIN SEVERE THREATS ARE FROM
DAMAGING WINDS AND LARGE HAIL...WITH THE HIGHEST RISKS OF SEVERE
STORMS ALONG AND EAST OF I-65.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD MONITOR THE LATEST
FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION THIS MORNING...
LATE TONIGHT AND MONDAY. ALL REPORTS OF FLOODED ROADWAYS...AND
CREEKS OR STREAMS OUT OF THEIR BANKS...ALONG WITH ANY SEVERE
THUNDERSTORMS...WOULD BE GREATLY APPRECIATED.

CS

In the hours before

Special weather statement, Mar 12, 3:42 AM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 AM EST SUN MAR 12 2006

INZ076>078-083-084-089-121045-
ORANGE IN-WASHINGTON IN-SCOTT IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...JASPER...
MARENGO...TELL CITY
242 AM CST SUN MAR 12 2006

...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WILL BRING FLOODING
CONCERNS INTO PORTIONS OF SOUTH CENTRAL INDIANA...

THUNDERSTORMS...SOME CONTAINING VERY HEAVY RAINFALL...WILL MOVE
ACROSS DUBOIS...ORANGE...WASHINGTON...SCOTT...AND CRAWFORD
COUNTIES IN SOUTH CENTRAL INDIANA...THROUGH 5 AM EST. THESE STORMS
ARE MOVING TO THE NORTHEAST AT 25 MPH. THE STRONGEST STORMS MAY
CONTAIN SMALL HAIL AND BRING RAINFALL RATES OF OVER AN INCH PER
HOUR.

WITH THE GROUND ALREADY SOAKED FROM EXCESSIVE RAINS EARLIER THIS
MORNING...EXPECT RUNOFF PROBLEMS.

JSD
Local storm report, Mar 12, 4:17 AM EST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
417 AM EST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 AM     FLASH FLOOD      IRELAND                 38.42N 87.00W
03/12/2006                   DUBOIS             IN   TRAINED SPOTTER

            SPOTTER REPORT OF COUNTY ROADS IN THE AREA UNDER WATER

&&

CS
Local storm report, Mar 12, 4:51 AM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
451 AM EST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 AM     FLASH FLOOD      FRENCH LICK             38.55N 86.62W
03/12/2006                   ORANGE             IN   LAW ENFORCEMENT

            MANY PARTS OF FRENCH LICK FLOODED. NUMEROUS ROADS WITH
            WATER OVER THEM COUNTYWIDE.

&&

CS
Special weather statement, Mar 12, 5:32 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
532 AM EST SUN MAR 12 2006

INZ076>079-083-084-089>092-KYZ023>036-038>040-045>047-053-054-
121200-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-SPENCER KY-ANDERSON KY-WOODFORD KY-NELSON KY-
WASHINGTON KY-MERCER KY-LARUE KY-MARION KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...HODGENVILLE...LEBANON
432 AM CST SUN MAR 12 2006 /532 AM EST SUN MAR 12 2006/

...STRONG THUNDERSTORMS WITH HEAVY RAINS AND SOME HAIL MOVING
THROUGH SOUTHERN INDIANA AND CENTRAL KENTUCKY...

TRAINING CELLS OF THUNDERSTORMS...CONTAINING VERY HEAVY RAINFALL...
WILL CONTINUING OVER SOUTH CENTRAL INDIANA...THROUGH AT LEAST 7 AM
EST (6 AM CST). REPORTS OF FLOODING HAVE ALREADY BEEN RECEIVED AND
WITH CONTINUED RAINFALL FLOODING WILL ONLY GET WORSE IN THESE
AREAS THROUGH THE EARLY MORNING HOURS. ADDITIONAL SCATTERED
SHOWERS AND STORMS WILL CONTINUE DEVELOPING OVER CENTRAL KENTUCKY
FROM NEAR OWENSBORO OVER INTO THE FORT KNOX... LOUISVILLE... AND
BARDSTOWN AREAS.

THE STRONGEST STORMS WILL CONTAIN FREQUENT LIGHTNING...SMALL HAIL
AND BRING RAINFALL RATES OF OVER AN INCH PER HOUR. THERE IS A
SLIGHT RISK THAT SOME STORMS COULD BECOME SEVERE...WITH LARGE HAIL
AND GUSTY WINDS THE MAIN THREATS. A TORNADO WATCH REMAINS IN
EFFECT FOR LOCATIONS ALONG AND WEST OF A SALEM TO BEAVER DAM LINE.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR
WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION...
FORECASTS...AND POSSIBLE WARNINGS ON THIS WEATHER SITUATION.

CS
Local storm report, Mar 12, 5:55 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
555 AM EST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      FREDERICKSBURG          38.43N 86.19W
03/12/2006                   WASHINGTON         IN   EMERGENCY MNGR

            NUMEROUS ROADS CLOSED DUE TO HIGH WATER AROUND THE
            COUNTY. THIS INCLUDES STATE ROAD 150 AT FREDERICKSBURG
            AND ALSO AT INTERSECTION OF STATE HIGHWAY 66

&&

JSD
Local storm report, Mar 12, 5:57 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
557 AM EST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      SCOTTSBURG              38.69N 85.78W
03/12/2006                   SCOTT              IN   EMERGENCY MNGR

            NUMEROUS ROADS CLOSED DUE TO HIGH WATER.

&&

JSD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 7:22 PM ESTSevere Thunderstorm WarningLMKAllen23 min
Mar 11, 7:38 PM ESTSevere Thunderstorm WarningLMKBarren37 min
Mar 12, 4:56 AM ESTSevere Thunderstorm WarningLMKTrimble34 min
Mar 12, 4:59 AM ESTTornado WarningLMKTrimble21 min
Mar 12, 7:09 AM ESTFlash Flood WarningLMKHarrison, Scott4 hr

Nearby

Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.